Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A characterization of semi-quasihomogeneous functions in terms of the Milnor number

Authors: Masako Furuya and Masataka Tomari
Translated by:
Journal: Proc. Amer. Math. Soc. 132 (2004), 1885-1890
MSC (2000): Primary 14B05; Secondary 13H15, 32S05
Published electronically: January 7, 2004
MathSciNet review: 2053957
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give an inequality on the Milnor number $\mu (f)$ of a hypersurface isolated singularity in terms of the weighted Taylor expansion $ f = f_{\rho }+ f_{\rho +1} + \cdots $ for a given weight on the coordinates. Here the equality holds if and only if the leading term $f_{\rho }$ defines an isolated singularity. This gives a characterization of the semi-quasihomogeneous condition in terms of $\mu $. Our proof uses a result on multiplicity of filtered rings and is given by purely algebraic arguments.

References [Enhancements On Off] (What's this?)

  • 1. V. I. Arnol′d, Normal forms of functions in the neighborhood of degenerate critical points, Uspehi Mat. Nauk 29 (1974), no. 2(176), 11–49 (Russian). Collection of articles dedicated to the memory of Ivan Georgievič Petrovskiĭ (1901–1973), I. MR 0516034
  • 2. Furuya, M.: Lower bound of Milnor number, preprint. (An early version of this is found in AG/9901107v2.)
  • 3. A. G. Kouchnirenko, Polyèdres de Newton et nombres de Milnor, Invent. Math. 32 (1976), no. 1, 1–31 (French). MR 0419433
  • 4. Lê Dũng Tráng and C. P. Ramanujam, The invariance of Milnor’s number implies the invariance of the topological type, Amer. J. Math. 98 (1976), no. 1, 67–78. MR 0399088
  • 5. Hideyuki Matsumura, Commutative ring theory, Cambridge Studies in Advanced Mathematics, vol. 8, Cambridge University Press, Cambridge, 1986. Translated from the Japanese by M. Reid. MR 879273
  • 6. John Milnor, Singular points of complex hypersurfaces, Annals of Mathematics Studies, No. 61, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1968. MR 0239612
  • 7. John Milnor and Peter Orlik, Isolated singularities defined by weighted homogeneous polynomials, Topology 9 (1970), 385–393. MR 0293680
  • 8. D. Rees, 𝔞-transforms of local rings and a theorem on multiplicities of ideals, Proc. Cambridge Philos. Soc. 57 (1961), 8–17. MR 0118750
  • 9. Masataka Tomari, Multiplicity of filtered rings and simple 𝐾3 singularities of multiplicity two, Publ. Res. Inst. Math. Sci. 38 (2002), no. 4, 693–724. MR 1917161
  • 10. Masataka Tomari and Keiichi Watanabe, Filtered rings, filtered blowing-ups and normal two-dimensional singularities with “star-shaped” resolution, Publ. Res. Inst. Math. Sci. 25 (1989), no. 5, 681–740. MR 1031224, 10.2977/prims/1195172704

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14B05, 13H15, 32S05

Retrieve articles in all journals with MSC (2000): 14B05, 13H15, 32S05

Additional Information

Masako Furuya
Affiliation: 2-155, Makinohara, Matsudo-city, Chiba, 270-2267, Japan

Masataka Tomari
Affiliation: Department of Mathematics, College of Humanities and Sciences, Nihon University, Setagaya, Tokyo, 156-0045, Japan

Keywords: Milnor number, semi-quasihomogeneous function, multiplicity of local rings, filtered rings
Received by editor(s): June 28, 2001
Received by editor(s) in revised form: March 15, 2003
Published electronically: January 7, 2004
Communicated by: Michael Stillman
Article copyright: © Copyright 2004 American Mathematical Society